Alert archive / Montana / Freeze Warnings in 2012
Freeze Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this freeze warning at May 10, 2012, 11:03 AM MDT for 11 counties in Montana. It took effect at May 11, 2012, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2012, 11:03 AM MDT (17:03 UTC)
- In effect from
- May 11, 2012, 12:00 AM MDT
- Expired
- May 11, 2012, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 5.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1975 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103 WWUS75 KMSO 101703 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1103 AM MDT THU MAY 10 2012 ...PREPARE FOR KILLING FREEZE ACROSS WESTERN MONTANA TONIGHT THROUGH FRIDAY MORNING... MTZ001>007-043-110600- /O.NEW.KMSO.FZ.W.0001.120511T0600Z-120511T1500Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1103 AM MDT THU MAY 10 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT FRIDAY. * IMPACTS/TIMING: KILLING FREEZE ANTICIPATED ACROSS WESTERN MONTANA VALLEYS TONIGHT THROUGH FRIDAY MORNING. TAKE ACTION NOW TO PROTECT SENSITIVE VEGETATION. * TEMPERATURES: LOW TO MID 20S BY FRIDAY MORNING. * LOCATIONS IMPACTED INCLUDE...ALL VALLEYS OF WESTERN MONTANA PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
051 WWUS75 KMSO 110459 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1059 PM MDT THU MAY 10 2012 ...PREPARE FOR A KILLING FREEZE ACROSS WESTERN MONTANA THIS MORNING... MTZ001>007-043-111500- /O.CON.KMSO.FZ.W.0001.120511T0600Z-120511T1500Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1059 PM MDT THU MAY 10 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY. * IMPACTS/TIMING: KILLING FREEZE ANTICIPATED ACROSS WESTERN MONTANA VALLEYS THIS MORNING. TAKE ACTION NOW TO PROTECT SENSITIVE VEGETATION. * TEMPERATURES: LOW TO MID 20S. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...BAD ROCK CANYON...ESSEX... HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON... EVARO HILL... HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN... BITTERROOT VALLEY... MISSOULA...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS... BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON... MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH...HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
892 WWUS75 KMSO 111435 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 835 AM MDT FRI MAY 11 2012 MTZ001>007-043-111545- /O.EXP.KMSO.FZ.W.0001.000000T0000Z-120511T1500Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 835 AM MDT FRI MAY 11 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freeze warning went out at May 10, 3:28 AM MDT, 7 hours 35 minutes earlier.
Area forecast discussion, May 10, 3:28 AM MDT, 7 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 328 AM MDT THU MAY 10 2012 ...BREEZY AND COOLER TODAY... ...NEAR RECORD LOW TEMPERATURES FOR FRIDAY MORNING... .DISCUSSION...YESTERDAYS COLD FRONT IS SLOWING MOVING THROUGH EAST CENTRAL IDAHO AND SOUTHWEST MONTANA THIS MORNING. ABUNDANT LIFT WITH THE FRONT HAS PRODUCED A FAIR AMOUNT OF LIGHTNING MAINLY IN LEMHI COUNTY AND THE THREAT OF THUNDERSTORMS WILL CONTINUE INTO MID MORNING. LIGHT SHOWERS WILL ALSO CONTINUE THROUGH SOUTHWEST MONTANA UNTIL AROUND NOON TODAY. MODEL GUIDANCE SHOW A WEAK SHORTWAVE TO PASS THROUGH NORTHWEST MONTANA TODAY THAT WILL MOSTLY BRING SHOWERS TO GLACIER NATIONAL PARK. BREEZY WIND IS EXPECTED TODAY WITH A STRENGTHENED WESTERLY PRESSURE GRADIENT OVER THE REGION. COOL AND DRY AIR WILL CONTINUE TO MOVE INTO THE REGION TODAY KEEPING TEMPERATURES AROUND 10 DEGREES BELOW AVERAGE THIS AFTERNOON. WIND WILL DECREASE THIS EVENING AND TEMPERATURES WILL QUICKLY DROP TO NEAR RECORD LOWS FOR THURSDAY MORNING. THE HARD FREEZE MAY DAMAGE SENSITIVE PLANTS OR BREAK EXPOSED PIPES/HOSES WITH WATER IN THEM. HIGH PRESSURE WILL BEGIN TO MOVE INTO THE REGION ON FRIDAY WHICH WILL MARK THE START OF A WARMING TREND...THOUGH BELOW FREEZING TEMPERATURES ARE AGAIN ANTICIPATED SATURDAY MORNING IN MOST VALLEY LOCATIONS. THERE REMAINS VERY GOOD MODEL AGREEMENT THAT THE UNSEASONABLY STRONG AREA OF HIGH PRESSURE WILL REMAIN DOMINANT THROUGH THE MIDDLE OF NEXT WEEK. THOUGH NOT RECORD BREAKING...DAYTIME TEMPERATURES AROUND 10 TO 15 DEGREES ABOVE NORMAL ARE EXPECTED. AT THE SAME TIME OVERNIGHT READINGS WILL BE QUITE WARM AND ABOVE FREEZING WHICH SHOULD PRODUCE A DISTINCT PERIOD OF MELTING SNOW AND SUBSEQUENT RISES IN RIVERS. IT REMAINS TO EARLY TO TELL IF LARGE RIVER FLOODING WOULD BE POSSIBLE. HOWEVER IN THE PAST THIS TYPE OF PATTERN HAS BEEN RESPONSIBLE FOR FLOODING OF SMALL STREAMS AND CREEKS. A TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT ARE FORECAST TO MOVE THROUGH THE NORTHERN ROCKIES NEXT THURSDAY WHICH SHOULD RESULT IN MORE SEASONAL TEMPERATURES AND A CHANCE FOR SHOWERS AND THUNDERSTORMS. && .AVIATION...YESTERDAYS COLD FRONT IS FINALLY IN EAST CENTRAL IDAHO AND SOUTHWEST MONTANA THIS MORNING. SHOWERS AND THUNDERSTORMS ALONG THE FRONT ARE BEING OBSERVED ON CURRENT RADAR IMAGERY. THESE SHOWERS CAN BE EXPECTED INTO THIS MORNING WITH CONDITIONS IMPROVING AROUND 10/18Z. A STRENGTHEN WESTERLY PRESSURE GRADIENT IS OVER THE REGION AND WILL AID IN THE PRODUCTION OF BREEZY WINDS INTO THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT WITH IMPROVED CONDITIONS EXPECTED. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...KITSMILLER LONG TERM....DICKERSON AVIATION...KITSMILLER
Nearby
Freeze Warnings in Montana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.